Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 29, 2021, 12:46 AM MDT for Sheridan County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2021, 12:46 AM MDT (06:46 UTC)
- Expired
- May 29, 2021, 1:30 AM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 177 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 6.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
142
WWUS83 KLBF 290646
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1246 AM MDT Sat May 29 2021
NEZ004-290730-
Sheridan NE-
1246 AM MDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 130 AM MDT...
At 1245 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Wild Horse Butte, or 18 miles north of Alliance,
moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Diamond Lake, Smith Lake State Wildlife Management Area, Highway 250
crossing the Niobrara River, Intersection of Highway 87 and Antelope
Road and Walgren Lake State Recreation Area.
LAT...LON 4268 10277 4264 10224 4222 10224 4223 10274
4244 10275 4244 10277
TIME...MOT...LOC 0645Z 267DEG 26KT 4237 10280
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 28, 9:54 PM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 28, 9:54 PM MDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1054 PM CDT Fri May 28 2021 .SHORT TERM...(This evening through Saturday night) Issued at 302 PM CDT Fri May 28 2021 Currently over Nebraska is some low amplitude upper level shortwave ridging, and a corresponding sfc high centered over Ontario. Just off to the west is an area of low pressure over Montana, with a corresponding warm front. The CWA is left in resultant SE flow at the sfc, which is advecting in some light moisture from the Gulf at lower levels. This is allowing PWATs to reach between .5-.75", which is a bit "drier" than as of late, but still enough moisture for possible precipitation this evening. As the warm front nears the Panhandle late tonight, some light FGEN at 850mb will kick off precipitation in the Panhandle. Lift is pretty weak, so only expecting isolated to scattered showers, with QPF around a quarter inch or less. As for severe potential, instability looks pretty sparse. At best there may be some gusty to strong winds with 0-6km shear around 40kts with this expected to remain west of the forecast area. The area of sfc low pressure will continue to advance ESE during the day tomorrow, and drag the warm front through the CWA as it does. As such, expecting precip chances to increase throughout the day tomorrow and into tomorrow night. By this time, the continued moisture advection leads to increased moisture, with PWATs up to an inch or so. Expecting additional rainfall amounts around or under .5" tomorrow. For severe potential, it looks like most of the threat will stay to the SSW as instability still looks limited. As with the previous fcst, still seeing some models that have 700-500mb lapse rates up to 8C/km, so cannot rule out the possibility of strong to severe storms, but confidence is low given other factors are lacking. As for temps in the short term, most locations will remain mostly cloudy, limiting daytime heating tomorrow. Highs will struggle to get into the 60s across the region. For both tonight and tomorrow night, the clouds will provide some insolation and lows will only drop into the upper 40s to lower 50s. .LONG TERM...(Sunday through Friday) Issued at 302 PM CDT Fri May 28 2021 The threat for precipitation will linger across the area Sunday into Sunday night with a good chance for additional precipitation, especially over the southern half of the forecast area. Lift will remain favorable through Sunday evening before shifting mainly south of the area. The H5 trough, promoting the lift, will begin to lift east into the upper midwest Monday. At the same time, a southern stream trough will track from the southern Rockies into the southern plains. This will focus the main threat for precipitation south of the area in Kansas. Ridging aloft, will begin to build into the intermountain west on Tuesday. Downstream of this feature, elevated mid level warm air advection may lead to showers and thunderstorms Tuesday night. Low level moisture is meager at this time, so will keep pops low with this forecast package. Ridging will transition east to the plains Wednesday and Thursday with highs reaching into the 70s and lower 80s. This will be followed by mid to upper 80s for Friday. Late Friday, a shortwave trough of low pressure will approach the central and northern Rockies. Low level moisture will be decent toward the end of the week to support thunderstorms and will initiate these in the forecast Friday afternoon in the west. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1050 PM CDT Fri May 28 2021 Low clouds will build in during the overnight hours, dropping from VFR to MVFR and potentially even IFR at LBF. Light rain showers moving out of the Panhandle will approach LBF and VTN around sunrise with highest confidence in impacts at LBF though this will be brief. Expect MVFR to persist through the daytime before dropping again in the evening to IFR with the redevelopment of scattered showers and potentially weak thunderstorms though have left mention out for now and covered with VCSH given limited coverage expected. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Buttler LONG TERM...Buttler AVIATION...NMJ
Hazardous weather outlook, May 28, 2:49 PM MDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 349 PM CDT Fri May 28 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 349 PM CDT Fri May 28 2021 /249 PM MDT Fri May 28 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered showers and thunderstorms are possible later this evening across the Sandhills into southwest Nebraska. At this time, no severe weather is expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Rain and thunderstorms are likely Saturday and again Sunday, with the best potential being south of Interstate 80. Though the threat for severe weather is low, a few storms may be capable of small hail and gusty winds. Prolonged rain chances over the same locations may lead to heavy rainfall and the threat for localized flooding. Additional rain and thunderstorm chances exist Monday through Thursday. At this time, the threat for severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 28, 11:50 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service North Platte NE
1150 PM MDT Fri May 28 2021
NEZ022-290630-
Garden NE-
1150 PM MDT Fri May 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 1230
AM MDT...
At 1149 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of The Intersection Of Highway 385 And 92, or 28 miles
northwest of Oshkosh, moving east at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake
and Sugar Loaf Hill.
LAT...LON 4185 10213 4147 10214 4150 10264 4174 10264
4175 10267 4177 10268 4180 10267
TIME...MOT...LOC 0549Z 263DEG 32KT 4166 10277
SnivelySpecial weather statement, May 29, 12:46 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1246 AM MDT Sat May 29 2021
NEZ004-290730-
Sheridan NE-
1246 AM MDT Sat May 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERIDAN COUNTY
UNTIL 130 AM MDT...
At 1245 AM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Wild Horse Butte, or 18 miles north of Alliance,
moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Diamond Lake, Smith Lake State Wildlife Management Area, Highway 250
crossing the Niobrara River, Intersection of Highway 87 and Antelope
Road and Walgren Lake State Recreation Area.
LAT...LON 4268 10277 4264 10224 4222 10224 4223 10274
4244 10275 4244 10277
TIME...MOT...LOC 0645Z 267DEG 26KT 4237 10280
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:50 PM MDT | Special Weather Statement | LBF | Garden | 40 min |
| May 29, 2:29 AM MDT | Special Weather Statement | LBF | Deuel | 46 min |
| May 29, 3:04 AM MDT | Special Weather Statement | LBF | Keith | 26 min |
| May 29, 3:28 AM MDT | Special Weather Statement | LBF | Keith | 47 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.